Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Gas in chest, itching under eye. Prescribed diflucan. Taking carbamepezine for bipolar mania. Worrisome

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
There are a number of symptoms I have had starting a few months ago. First I had serious gas in my chest at night to where it would keep me up due to not being able to rest my arms or blankets on my chest at the same time I developed an itchiness under my arms with purple blotches under the skin which weren't bruises. I became very tired as well. I believe I had developed a yeast infection so I went to my gynecologist and she confirmed that. She gave me two rounds of Diflucan 150. She seemed concerned about the purple blotches but said the Diflucan should take care of that too. Then just over a week ago a red circular blotch appeared on my is scaly but doesn't itch although it had areas that broke is about 1/2 inch or bigger. Also that hand has been getting cold a lot lately. I do take Carbamepezine and am around 10 on the blood level scale to prevent bipolar mania. It is hard to know when I am worn down sometimes since the drug dampens me. I will be seeing a dermatologist for the lesion. I am afraid something may be wrong or maybe not. I am here to prepare myself I guess.
Posted Sat, 30 Mar 2013 in General Health
Answered by Dr. Y V Siva Sankara Murty 2 hours later

Thanks for writing to health care magic.

The initial complaint of gas in chest could be because of gastritis. The increased acidity in the stomach will damage the stomach layer and cause such problems.

I suggest certain life style modifications for overcoming this.
1. Reduce stress.
2. Go for a walk. Do yoga, meditation, breathing exercises etc.
3.Take your meal at a regular time.
4. Avoid missing break fast.
5. Avoid spicy foods and alcohol.
6. Avoid medications that damage the gastric mucosal lining. (steroids, pain killers etc.)
7. Chew your food properly before swallowing.
8. Do not over eat.

Your doctor will prescribe antacids and other medications to reduce the acidity of the stomach.

Is the bloth on forearm increasing in size?

It could be a side effect of carbamazepine that you are taking. Carbamazepine along with other side effects produces skin problems also.

Hope this helps.
Take care.
Above answer was peer-reviewed by
Follow-up: Gas in chest, itching under eye. Prescribed diflucan. Taking carbamepezine for bipolar mania. Worrisome 18 minutes later
It is increasing slowly. I have found 2 more that are smaller one close to my hand just down from the larger one on my forearm and one on my shoulder blade. They are all rough. I do get rashes on my forearms that look like heat comes and goes but has done this now for many years. These red rough lesions are different. Thank you for your answers. I will try some of those suggestions for the gas and keep in mind that the carbamepezine could be causing the patches.
Answered by Dr. Y V Siva Sankara Murty 1 hour later

Thanks for your reply.

Carbamazepine has lot of dermatological side effects. So ask you doctor to look if they are causing those problems and if so ask him for a alternative for carbamazepine.

Life style changes are important in treatment of gastritis along with medications for decreasing acid production.

Hope this helps.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor